Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Possible meds malabsorption?
Jun 22, 2005

Hi there dear Doctor?

Thank you for considering my question.I am currently taking the following meds: Epzicom+Sustiva. Upon treatment my labs were the following: CD4-187,VL->100,000. I have a problem swallowing pills. Therefore, I tend to chew and disolve my medications inside my mouth with water. In the beginning I had a few side effects. Now,they are all gone. Doctor,it is possible that I may not be absorbing my medications at all, or not enough to suppress the virus, due to the fact that I am not intaking them like I should? My HIV doctor tells me that is is fine. I am deeply concerned because I do not wish to build resistance to these great medications. Doctor, from your perspective, is it all right to chew this tablets, or am I at risk of failing my current regimen? please respond.Thank You.

Response from Dr. Henry

It is difficult to predict for sure how well the meds are being absorbed in the situation you describe. If your viral load is dropping rapidly that would strong evidence that your drugs are getting absorbed. You can also have the levels of the drugs measured (such as the Sustiva=efavirenz) to see if expected levels are being achieved. KH


Previous
Norvir-related devastating cardiovascular & circulatory side-effects
Next
Allergic to Bactrim?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement